Hepatitis cases linked to turmeric supplements rises to four, say Italian authorities

By Will Chu

- Last updated on GMT

©iStock/
©iStock/
Italy’s National Institute of Health has received further notifications of two more hepatitis cases linked to a turmeric-based food supplement distributed by a firm already implicated in two similar incidents earlier this month.

Authorities identified the product as ‘Curcumin Plus 95% Plus Piperine Line @ & vitamins B1, B2, B6 1000 mg / 60 tablets,’ distributed by the firm ‘NI.VA. Di Destro Franco and Masetto Loretta SNC,’

Specifically, the offending production lots were ‘2077-LOT 198914 - expiration date February 2022,’ and ‘18e590 - expiration date March 2021.’

The Institute warned consumers that even in the case of online purchases not to consume such lots, while verification by the competent territorial health authorities was pending.

The two cases follow two earlier incidents received by the Institute earlier in May in which the firm’s turmeric-based food supplements were recalled after the products were suspected of causing an acute cholestatic hepatitis outbreak.

Collection and replacement

In a notice​ posted by NI.VA, the firm confirmed the recall of Curcumina Plus 95 percent (production lot code 18L823 - expiration date Oct 2021) 

Another batch of a similar product, Curcumina 95 percent (production lot code 18M861 - expiration date of November 2021) was also recalled.

Dear customer, for a check on the production lots mentioned below, please check the packaging in your possession and contact us via e-mail for collection and replacement,”​ the notice read.

While NI.VA market and distribute these products under the ‘Line @’ brand online​,​ the products' manufacture takes place at the FRAMA SRL plant located in via Panà 56 / A, Noventa Padovana (PD).

“We received some reports of patients with acute cholestatic hepatitis, who ended up in the hospital,”said Marco Silano​, director of the Institute's food, nutrition and health unit superior health care. “They reported having used these supplements." 

"We are investigating to understand if there is also a cause-effect link following the intake of supplements,”​ he said adding that the Institute has requested detailed clinical reports on all patients from local health authorities.

Related news

Related products

show more

Related suppliers

Follow us

Featured Events

View more

Products

View more

Webinars